MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 9IN2 1 DA CT-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFXSPI PDS+ BI VIO 9IN2 1 DA CT-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This medwatch report is in response to receipt of a voluntary medwatch report.Medwatch report number not provided.See report attached.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the voluntary medwatch number that was submitted to the fda.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? which tissue layers dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the stratafix suture break, pull out of the tissue, or did the barbs not engage in the tissue? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? did the patient develop an infection? if yes, onset date/time.Please describe any medical intervention required for the potentially deeper infection.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? other relevant patient history/concomitant medications? were any pre-op cleansing procedures changed recently? if yes, please describe what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a l total knee arthroplasty on (b)(6) 2024 and barbed suture was used.Deep dermal layer and superficial layer developed hypersensitivity to sutures.Proximal part of the incision was red and swollen.Patient was treated with antibiotics.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h10.

Brand Name
SFXSPI PDS+ BI VIO 9IN2 1 DA CT-1
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20907193
Report Number2210968-2024-13279
Device Sequence Number4223195
Product Code NEW
UDI-Device Identifier10705031464773
UDI-Public(01)10705031464773(17)260430(10)1011U7
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSXPP2B402
Device Lot Number1011U7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight102 KG